Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

Weaning off Venlafaxine, have stomach discomfort, crying a lot for no reason. Appreciate some advice

User rating for this question
Very Good
Answered by

Practicing since : 1998
Answered : 415 Questions
i am currently weaning off venlafaxine slowely this is second week i am experiencing sickness uncomfortable stomach and and anxious stomach as well. not to far left to go maybe and two weeks but will this continue i can honestly say this has been the worse drug i have ever been on also i am crying alot for no reason would appreciate some advice.
Posted Sat, 8 Sep 2012 in Medicines and Side Effects
Answered by Dr. Susanta Padhy 2 hours later
Hello xxxxxx

Thanks for the query

I must salute you for having patience and motivation for treatment of OCD of 30 years duration

OCD usually responds better to clomipramine then Venlafexine.

If Venlafexine is discontinued rapidly it can result in the symptoms that you are going through now.

To avoid such venlafexine discontinuation symptoms, the dose reduction should be 10-25 % per week. But the rate of dose decrease can vary sometimes.

Invariably, such discontinuation symptoms should not continue for more than few weeks to a maximum of a couple of months.

Treatment of such symptoms is to decrease the rate of tapering of dose and duration, plus, take some anxiolytics for a short period. This would need you to see your physician so that the dose can be reduced more gradually than it is being done. In addition, a prescription of anxiolytics would also be required.

I sincerely wish you a speedy recovery

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor